Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What are the causes for swelling in legs and weight gain in abdominal area?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6593 Questions
G'morning: I have been gaining weight- primarily in the abdominal area. Possible bloating but no gas associated with it. My lower legs swell tremendously during the day, but return to almost normal over-night. I am on Pravastatin 20mg ,Ramipril 10mg, ..... I have COPD and use Advair, Spiriva, and Proair HFA. I am 77 yrs young and had a hip replacement last XXXXXXX I Thank you !!!!! XXXXXXX P.S. Yes, I do have 2-3 Alcoholic drinks per day. My daily food intake has reduced tremendously. I get limited daily exercise as the COPD taxes me. The rest of my medications did not print.... They are diltiazem 24mg, flomax0.4mg. baby aspirin 81. I also take one complete vitamin and one Omega 3-360mg
Posted Mon, 23 Dec 2013 in General Health
Answered by Dr. Pavan Kumar Gupta 1 hour later
Brief need to be investigated thoroughly. Detailed answer.. Hello, Thanks for the query. Although there can be plenty of causes for swelling in your legs like venous insufficiency ,congestive heart failure,diseases of lungs,liver kidney etc ,but in your case it could be because of heart failure because you are a known case of COPD and HYPERTENSION and there could be associated liver problem,since you consume alcohol regularly or there could be some kidney ailment or it could be simply caused by use of DILTIAZEM. calcium channel blockers like DITIAZEM are known to cause swelling in legs. You need to be investigated thoroughly and so you must consult a internal medicine specialist ,who can carry out detailed investigations involving heart,liver,kidney etc. I hope it helps,however you may revert to me for any further query. Best of luck Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor